Will my hair loss from Mirena stop - or will I go bald? Will I be able to grow back my hair?
6 months ago
Should I take the estrogen patch to counter act the effects of Mirena?I had Mirena in for 40 days - after the 3rd week in my hair began falling out in clumps (i am losing around 300-500, yes i counted) It has been out for 3 weeks and I am still experiencing major hair loss. Mirena releases progesterone , when I complained about the hair loss my gyno prescribed a estrogen patch. I am not 100% confident with another synthetic hormone being introduced to my body since the last one (Mirena) was devastating!
Doctor Answers 2
Trying something different
Hello. Being a female and loosing hair can be very difficult and devastating. Once something starts affecting your body and specially your confidence is time to put hands in action. The first thing I can recommend you is to talk to you Gynecologist and explore a different birth control method. I have learn that we all have different reactions and it is necessary to explore other options. You can start a non surgical treatment to attach the thinning and hair loss while resolving the birth control device situation. There are many options such as PRP (Platelet Rich Plasma), Low Level Laser Therapy and even medications that will slow the rate and even stop your hair loss. I attached a link in reference to female hair loss that has information that can be useful for you.I sincerely wish you the best of lucks and hope this gets resolved.
Female hair loss
Hi, sorry but yes one of the many side effects of mirena is hair loss or hair growth. I suggest you contact your Gynecologist she might be able to give you another solution to the following which I know you know... but I also need to know to in order to help, and know what I am referring to..ok... from a caring individual.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.